If I am allergic to penicillin, can I take cephalexin?
23 Jun 2004
That's not an easy question to answer.
Some people are allergic to penicillins and can be given cephalosporins since the molecular structure of these 2 groups of medicines is different.
However, there are persons with multiple allergies who develop allergies to several types of medication.
In your case, the tentative answer is yes, you may. However, it is suggested that you watch yourself while taking the medication. If you start having itches, rashes or any form of discomfort especially difficulty of breathing, stop taking the medication at once and consult your doctor.
1 Apr 2012
No! Do not take any drug containing cephalosporins if you are allergic to penicillin. This drug is a "cousin" let's say, to penicillin. In my case it causes a severe reaction, and I was hospitalized for 5 days by taking a drug named Vantin... a ceph antibiotic. We do better with sulfa drugs & erythromycin.
Still looking for answers? Try searching for what you seek or ask your own question.
My daughter is allergic to pennicillin and was proscribed cefprozil and I am freaking out about giving it to her. She injured her foot at the ...
1 answer • 14 Aug 2010
I had a tooth pulled , had infection with the tooth. Dr. prescribed Cephalexin 500 MG 4 times a day. I am allergic to penicillin , should I be taking ...
1 answer • 4 Jan 2011
Can I have a allergic reaction to cephalexin if I'm allergic to penicillin?
1 answer • 22 Jul 2013
1 answer • 7 Nov 2013
I have already taken Erythromycin and Clithromycin(cannot remember spelling) for a Strep B infection in my leg. They haven't worked and the ...
2 answers • 14 Feb 2014